Mississippi, 2011

Hail and Damaging Wind in Mississippi, June 10, 2011

June 10, 2011 · NWS LIX · 2 events in 1 county or zone

A stationary front aided the development of thunderstorms across the area, with one report of severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A stationary front aided the development of thunderstorms across the area, with one report of severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 10, 1:56 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 10, 1:56 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT FRI JUN 10 2011

.SYNOPSIS...
SURFACE RIDGE CENTERED OVER THE NORTHERN GULF OF MEXICO. A WEAK
FRONTAL BOUNDARY EXTENDS FROM NORTHERN VIRGINIA WESTWARD INTO
MISSOURI AND THEN SOUTHWESTWARD INTO WESTERN TEXAS.

SHOWER AND THUNDERSTORM COVERAGE IS SIGNIFICANTLY LOWER THAN THE
SAME TIME YESTERDAY. TEMPERATURES ARE HOVERING IN THE LOW 90S WITH
DEWPOINTS IN THE MID TO UPPER 60S.

&&

.DISCUSSION...
NO SIGNIFICANT CHANGES MADE TO THE FORECAST PACKAGE AS MODELS
REMAIN IN GOOD AGREEMENT AND THUS FORECAST THINKING HAS NOT
CHANGED.

AN UPPER LEVEL RIDGE WILL CONTINUE TO BUILD INTO THE AREA OVER
THE WEEKEND. HOWEVER...WITH AMPLE MOISTURE IN PLACE...DAYTIME
HEATING SHOULD BE ENOUGH TO FIRE OFF A FEW SHOWERS AND
THUNDERSTORMS. THUS WILL CONTINUE TO CARRY 20 TO 30 PERCENT POPS
ACROSS MOST OF THE AREA FOR THE NEXT FEW DAYS. DUE TO THE RIDGE...
ANY CONVECTION WILL LIKELY NOT FIRE UNTIL THE LATE AFTERNOON OR
EARLY EVENING.

BY EARLY NEXT WEEK...MOISTURE SHIFTS EASTWARD AS THE RIDGE TAKES A
STRONGER HOLD OF THE AREA. THIS SHOULD LIMIT CONVECTION EVEN
FURTHER AND WILL CARRY ONLY 15 TO 20 PERCENT POPS THROUGH MUCH OF
THE WORK WEEK. AFTERNOON TEMPS EXPECTED TO REMAIN ABOVE NORMAL...
TOPPING OUT IN THE MID 90S...AND POSSIBLY UPPER 90S...THROUGH MOST
OF THE FORECAST PERIOD.

&&

.AVIATION...
OUTSIDE OF CONVECTION MOSTLY VFR CONDITIONS EXPECTED TO
CONTINUE FOR ALL SITES TODAY. THERE MAY BE SOME PATCHY AREAS OF
LOWERED VISBIES AT THE NORMAL LOCATIONS LIKE MCB...BTR...AND ASD.
WINDS ARE NOT A CONCERN.

&&

.MARINE...
WITH HIGH PRESSURE EXPECTED TO REMAIN IN CONTROL OF THE AREA
WEATHER THROUGH THE NEXT WEEK...EXPECT RELATIVELY TRANQUIL
CONDITIONS TO PERSIST OVER THE COASTAL WATERS. WINDS WILL
GENERALLY BE 10 KNOTS OR LESS WITH WAVES/SEAS 2 FEET OR LESS
THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  93  69  93 /  20  20  20  20
BTR  70  94  72  94 /  20  20  20  20
ASD  71  93  72  92 /  20  30  20  20
MSY  74  92  74  92 /  20  30  20  20
GPT  71  92  73  91 /  20  30  20  20
PQL  68  95  69  92 /  20  20  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

AVIATION...CAB
REST OF DISCUSSION...95/DM
Hazardous weather outlook, Jun 10, 6:06 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
706 PM CDT FRI JUN 10 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-111200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
706 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS IN SOUTHERN MISSISSIPPI MAY
MOVE INTO THE EASTERNMOST FLORIDA PARISHES BEFORE DISSIPATING
AROUND 9 PM. OCCASIONAL LIGHTNING...BRIEF HEAVY RAINFALL AND GUSTS
25 TO 35 MPH ARE POSSIBLE WITH THESE STORMS THIS EVENING.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATTERED THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND FIRST
PART OF NEXT WEEK. SOME OF THESE MAY BECOME STRONG WITH AN
ISOALTED SEVERE THUNDERSTORM POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24/RR

In the hours before

Special weather statement, Jun 10, 4:36 PM CST, 1 hour 43 minutes before
MSZ082-102330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
536 PM CDT FRI JUN 10 2011

...STRONG THUNDERSTORM MOVING WEST AFFECTING JACKSON COUNTY FROM
ALABAMA...

AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF LUCEDALE...OR ABOUT 12
MILES NORTHEAST OF WADE...MOVING WEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  WADE BY 630 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, Jun 10, 5:49 PM CST, 30 minutes before
MSZ077-110045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
649 PM CDT FRI JUN 10 2011

...STRONG THUNDERSTORM MOVING WEST AFFECTING PEARL RIVER COUNTY...

AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF POPLARVILLE...MOVING WEST AT 15
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...POPLARVILLE
AND MCNEIL

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Jun 10, 6:11 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
711 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             8 NNE POPLARVILLE       30.94N 89.48W
06/10/2011  E0.75 INCH       PEARL RIVER        MS   EMERGENCY MNGR

            REPORTED AT HILLSDALE ON I-59 AT EXIT 35.

&&

24/RR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Pearl River

When
June 10, 6:19 PM CST
Where
Pearl River County, 5.26 mi NE of Hillsdale
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.978, -89.431

A number of trees were blown down by, and a vehicle with a trailer was overturned due to high winds on Interstate 59 near Gumpond-Beal Road 3 miles north of Hillsdale Exit 35.

Hail, Pearl River

When
June 10, 6:19 PM CST
Where
Pearl River County, 5.26 mi NE of Hillsdale
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
30.984, -89.437

Quarter size hail covered the ground.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311035, 329068.